Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Nov 10, 2021, 6:02 PM CST for Greenwood County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 6:02 PM CST (00:02 UTC)
- Expired
- Nov 10, 2021, 6:30 PM CST
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.75 in
- Wind
- 50
County Greenwood County, KS
The radar
The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WWUS83 KICT 110002
SPSICT
Special Weather Statement
National Weather Service Wichita KS
602 PM CST Wed Nov 10 2021
KSZ070-071-094-110030-
Greenwood KS-Woodson KS-Elk KS-
602 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern Elk,
western Woodson and Greenwood Counties through 630 PM CST...
At 601 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to near Eureka to near Latham.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Toronto, Hamilton, Severy, Fall River, Climax,
Virgil, Eureka City Lake, Eureka Airport, Toronto Lake, Batesville,
Fall River State Park, Fall River Lake, Cross Timbers State Park and
Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3759 9652 3788 9634 3817 9624 3817 9596
3804 9596 3804 9577 3773 9591 3773 9596
3764 9596 3760 9598 3756 9652
TIME...MOT...LOC 0001Z 239DEG 42KT 3817 9610 3783 9625 3756 9657
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 10, 1:56 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 10, 1:56 PM CST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 156 PM CST Wed Nov 10 2021 .SHORT TERM...(This evening through Saturday night) Issued at 146 PM CST Wed Nov 10 2021 Ongoing showers and storms, some strong to marginally severe may linger across southeast KS early this evening before exiting the forecast area during the evening hours as the mid/upper trough over the Northern Plains pivots into the Great Lakes area. Drier and more stable air will arrive in the wake of the frontal boundary with breezy northwest wind keeping the pbl well mixed. Low level waa with and breezy westerly downslope wind typically allows temperatures to rise a bit higher than forecast so values were nudged up slightly across the area on Friday afternoon with afternoon highs topping out near normal as we move towards the middle of November. Most locations will see values in the upper 50s or around 60. As the mid/upper trough rotates slowly toward the Great Lakes area another pv anomaly is progged to move southward over the Central Plains Thursday night bringing a reinforcing shot of cooler air. We could see some light rain or more likely a few sprinkles develop within a relatively transient area of mid-level frontogenesis, but given how dry the lower column is virga might be more prevalent. With some clouds and only modest low level cold air advection minimum temperatures were trended upward slightly. Fri-Sat...Breezy northwest winds/low level cold air advection will result in a raw day on Friday with highs struggling to climb out of the 40s. As high pressure settles over the area Fri night we expect to see a hard freeze across the forecast area but given how late we are in the autumn season (normal lows in the 31-37 degree range), no freeze headlines are planned. Temperatures will moderate on Sat as southerly low level flow returns to the area. .LONG TERM...(Sunday through Wednesday) Issued at 146 PM CST Wed Nov 10 2021 A progressive shortwave trough racing eastward across the Upper Mississippi Valley area late Sat into Sun will drive another cold front south across the Central Plains on Sunday. This front will serve to dampen the warm-up that was underway with most locations seeing highs in the lower 50s on Sun. Rising heights/increasing thickness will result in rising temperatures as we move into Mon and Tue. A clipper system is progged to dig into the Upper Mississippi Valley/Great Lakes area by the middle of the week driving another cold front south across the Central Plains. There remains some timing differences with the midweek fropa and a downward trend on Wed and/or Thu may be needed when confidence increases. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1136 AM CST Wed Nov 10 2021 Main Hazards: IFR/MVFR stratus trends, thunderstorm potential, and wind shift with a cold front passage. As of midday, a cold front extended from central Nebraska across western Kansas. IFR/MVFR stratus continues to be widespread to the east of the cold front as gulf moisture streams northward in the warm sector. As an upper level trough and the cold front move eastward across central and eastern Kansas this afternoon and evening, additional convection is expected to develop and become more widespread particularly across south-central and southeast Kansas. The cold front should pass through RSL and GBD terminals by 20z, HUT and SLN by 21-22z, followed by ICT and CNU early this evening. This will allow southerly winds to shift to northwest with gusts of 25-30 knots likely for a few hours behind the frontal passage. The stratus is expected to lift/dissipate behind the cold frontal passage. Winds look to diminish later tonight, losing gusts. Then diurnal heating/momentum transfer will allow for gusty northwesterly winds to develop late Thursday morning into Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 39 58 37 49 / 30 0 10 0 Hutchinson 37 57 36 48 / 10 0 10 0 Newton 38 57 36 47 / 30 0 10 0 ElDorado 39 57 37 47 / 60 0 10 0 Winfield-KWLD 40 60 39 51 / 60 0 10 0 Russell 35 56 33 47 / 10 0 10 0 Great Bend 35 56 33 47 / 10 0 10 0 Salina 37 57 35 47 / 10 0 10 0 McPherson 37 56 34 46 / 10 0 10 0 Coffeyville 43 60 39 51 / 90 0 10 0 Chanute 41 58 39 48 / 90 0 10 0 Iola 41 57 38 47 / 90 0 10 0 Parsons-KPPF 42 59 39 50 / 90 0 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...JMC
Hazardous weather outlook, Nov 10, 3:04 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 304 PM CST Wed Nov 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 304 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a chance of thunderstorms late this afternoon and evening. A few storms could be strong to marginally severe, especially east of the Kansas turnpike. The main threats will be dime to quarter size hail and wind gusts of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northwest wind gusting to 35 or 40 mph could impact the region on Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Nov 10, 3:21 PM CST, 2 hours 41 minutes before
Special Weather Statement National Weather Service Wichita KS 321 PM CST Wed Nov 10 2021 KSZ094-098-102200- Chautauqua KS-Elk KS- 321 PM CST Wed Nov 10 2021 ...A strong thunderstorm will impact portions of western Elk and northwestern Chautauqua Counties through 400 PM CST... At 320 PM CST, Doppler radar was tracking a strong thunderstorm 6 miles north of Cedar Vale, moving northeast at 30 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Cedar Vale, Moline, Grenola and Elk Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3732 9653 3757 9643 3734 9616 3707 9652 TIME...MOT...LOC 2120Z 224DEG 27KT 3720 9648 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH CARUSO
Special weather statement, Nov 10, 4:04 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wichita KS
404 PM CST Wed Nov 10 2021
KSZ070-071-102230-
Greenwood KS-Woodson KS-
404 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of northwestern Woodson
and northeastern Greenwood Counties through 430 PM CST...
At 404 PM CST, Doppler radar was tracking a strong thunderstorm near
Hamilton, or 13 miles south of Madison, moving northeast at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Virgil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3782 9604 3790 9617 3817 9609 3817 9596
3804 9596 3804 9575
TIME...MOT...LOC 2204Z 231DEG 29KT 3794 9607
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CARUSOSpecial weather statement, Nov 10, 4:30 PM CST, 1 hour 32 minutes before
Special Weather Statement National Weather Service Wichita KS 430 PM CST Wed Nov 10 2021 KSZ094-102300- Elk- 430 PM CST Wed Nov 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELK COUNTY... At 430 PM CST, a strong thunderstorm was located over Howard, moving northeast at 20 mph. Penny size hail is possible with this storm. Locations impacted include... Howard and Moline. LAT...LON 3736 9632 3761 9628 3760 9596 3743 9596 TIME...MOT...LOC 2230Z 238DEG 19KT 3745 9626 DARMOFAL
Special weather statement, Nov 10, 5:13 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Wichita KS
513 PM CST Wed Nov 10 2021
KSZ093-098-102345-
Cowley KS-Chautauqua KS-
513 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southeastern Cowley
and southwestern Chautauqua Counties through 545 PM CST...
At 512 PM CST, Doppler radar was tracking a strong thunderstorm near
Hardy, or 17 miles southwest of Cedar Vale, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cedar Vale and Maple City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3723 9664 3709 9631 3700 9644 3700 9683
TIME...MOT...LOC 2312Z 226DEG 27KT 3694 9675
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Nov 10, 5:23 PM CST, 39 minutes before
Special Weather Statement National Weather Service Wichita KS 523 PM CST Wed Nov 10 2021 KSZ069-070-110000- Butler KS-Greenwood KS- 523 PM CST Wed Nov 10 2021 ...A strong thunderstorm will impact portions of southeastern Butler and southwestern Greenwood Counties through 600 PM CST... At 523 PM CST, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Leon, moving northeast at 30 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 1000 PM CST for southeastern Kansas. && LAT...LON 3754 9667 3765 9680 3789 9653 3768 9640 TIME...MOT...LOC 2323Z 227DEG 26KT 3765 9667 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH DARMOFAL
Special weather statement, Nov 10, 6:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
602 PM CST Wed Nov 10 2021
KSZ070-071-094-110030-
Greenwood KS-Woodson KS-Elk KS-
602 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern Elk,
western Woodson and Greenwood Counties through 630 PM CST...
At 601 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to near Eureka to near Latham.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Madison, Toronto, Hamilton, Severy, Fall River, Climax,
Virgil, Eureka City Lake, Eureka Airport, Toronto Lake, Batesville,
Fall River State Park, Fall River Lake, Cross Timbers State Park and
Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southeastern Kansas.
&&
LAT...LON 3759 9652 3788 9634 3817 9624 3817 9596
3804 9596 3804 9577 3773 9591 3773 9596
3764 9596 3760 9598 3756 9652
TIME...MOT...LOC 0001Z 239DEG 42KT 3817 9610 3783 9625 3756 9657
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:42 PM CST | Special Weather Statement | ICT | Montgomery | 33 min |
| Nov 10, 6:47 PM CST | Special Weather Statement | ICT | Chautauqua, Elk | 43 min |
| Nov 10, 7:02 PM CST | Special Weather Statement | ICT | Chautauqua, Wilson, Woodson | 43 min |
| Nov 10, 7:24 PM CST | Special Weather Statement | ICT | Labette | 36 min |
| Nov 10, 7:38 PM CST | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 43 min |
| Nov 11, 2:41 PM CST | Special Weather Statement | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 2 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.